Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Severe periods pain below salpingectomy scar. History of ectopic pregnancy, salpingectomy. Taken Ibuprofen. Should I be worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6523 Questions
Dear Doctors,
In November 2011, I had an ectopic pregnancy and a salpingectomy to treat it. My right ovarian tube was cut or removed. My cycles have been normal since then apart from an increase in the ovulation fluid, as well as a decrease in lubrication during sex.

My problem at the moment is- I started my period yesterday which has been abnormally painful. I don't usualy take medication, and only need one tablet if I do. After taking 2 600 mg tablets of Ibuprofen the pain went away. However, I was woken at 5 am by the same pain, much more severe. Once again I took 2 tablets and went to sleep. I was able to go to work in the morning, but now in the afternoon the pain has returned- it becomes severe if I bend over, and the stabbing pain is located exactly below the scar of my salpingectomy. The pain is very similar to what I experienced with the ectopic pregnancy, but I have not had intercourse for the last 6 months, making a 2nd ectopic pregnancy impossible.

Is this just an irregular period or should I go to a doctor?
Posted Tue, 17 Jul 2012 in Women's Health
Answered by Dr. Pavan Kumar Gupta 50 minutes later
Hello and thanks for the query.
Since your pain started with the periods,I would advise to wait for couple of days and keep taking ibuprofen 600 mg three times a day.
If the pain doesn't resolve by then,you must consult your doctor and get yourself examined as there could be so many reasons for the severe pain abdomen.
Wait and watch.
Do write back and keep me posted about the events.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor